# SDR 0301829612

- Difficulty date: September 27, 2003
- Submitted: September 29, 2003
- Operation: Air carrier
- Aircraft: N612NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47436
- Aircraft time: 67,491 hours, 79,163 cycles
- Engine: Pwa JT8D*
- System (JASC): 2150 · Cabin Cooling System
- Part: Cooling Turbine
- Part number: 20495054
- Part serial: 88865
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER TAKEOFF, SMOKE WAS REPORTED IN THE CABIN AREA AND LAV SMOKE DETECTORS WERE IN ALARM. CREW COMPLIED WITH COM, DONNED OXYGEN MASKS, & RETURNED TO AN UNEVENTFUL LANDING AT GFK. SMOKE HAD DISSIPATED BEFORE LANDING & THERE WAS NO EVIDENCE OF ANY FIRE. MAINTENANCE FOUND THE LT ACM DUMPING OIL & CAUSING SMOKE IN CABIN. THE LT ACM WAS MEL'D & BOTH WATER SEPARATOR BAGS WERE REPLACED. A/C RETURNED TO SERVICE.
